Alert archive / New York / Wind Advisories in 2009

Wind Advisory 26, NWS New York, NY

November 27, 20099 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Nov 27, 2009, 3:51 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Nov 27, 2009, 6:00 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2009, 3:51 AM EST (08:51 UTC)
In effect from
Nov 27, 2009, 6:00 PM EST
Expired
Nov 28, 2009, 3:33 PM EST
In force
22 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 270851
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EST FRI NOV 27 2009

...STRONG WINDS TONIGHT AND SATURDAY...

.LOW PRESSURE WILL INTENSIFY AS IT TRACKS TO THE GULF OF MAINE
TONIGHT AND SATURDAY. AS THE AREA REMAINS BETWEEN THIS DEEP LOW
TO THE NORTH AND HIGH PRESSURE TO THE SOUTH...A TIGHT PRESSURE
GRADIENT WILL RESULT IN STRONG NORTHWEST WINDS.

CTZ005>012-NJZ002>006-011-NYZ067>081-271715-
/O.NEW.KOKX.WI.Y.0026.091127T2300Z-091128T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
351 AM EST FRI NOV 27 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST
SATURDAY. 

WINDS ARE EXPECTED TO INCREASE TODAY. BY TONIGHT...NORTHWEST WINDS
OF 25 TO 35 MPH ARE ANTICIPATED. GUSTS 45 TO 50 MPH ARE POSSIBLE
AT TIMES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT
INTO EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS71 KOKX 271655
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1155 AM EST FRI NOV 27 2009

...STRONG WINDS TONIGHT AND SATURDAY...

.LOW PRESSURE WILL INTENSIFY AS IT TRACKS TO THE GULF OF MAINE
TONIGHT AND SATURDAY. AS THE FORECAST AREA REMAINS BETWEEN THIS
DEEP LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH...A TIGHT
PRESSURE GRADIENT WILL RESULT IN STRONG NORTHWEST WINDS.

CTZ005>012-NJZ002>006-011-NYZ067>081-280100-
/O.CON.KOKX.WI.Y.0026.091127T2300Z-091128T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1155 AM EST FRI NOV 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST SATURDAY. 

NORTHWEST WINDS ARE FORECAST TO STRENGTHEN THROUGH THIS AFTERNOON...
REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH BY TONIGHT. THERE WILL
BE THE POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH...PRIMARILY LATE
TONIGHT INTO EARLY SATURDAY MORNING. WINDS WILL BE TO SLOW TO
DIMINISH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 272141
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EST FRI NOV 27 2009

...STRONG WINDS TONIGHT AND SATURDAY...

.LOW PRESSURE WILL INTENSIFY AS IT TRACKS TO THE GULF OF MAINE
TONIGHT AND SATURDAY. AS THE FORECAST AREA REMAINS BETWEEN THIS
DEEP LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH...A TIGHT
PRESSURE GRADIENT WILL RESULT IN STRONG NORTHWEST WINDS.

CTZ005>012-NJZ002>006-011-NYZ067>081-280545-
/O.CON.KOKX.WI.Y.0026.091127T2300Z-091128T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
441 PM EST FRI NOV 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. 

WEST TO NORTHWEST WINDS ARE FORECAST TO STRENGTHEN OVERNIGHT...
REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH BY TONIGHT. THERE WILL
BE THE POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH...PRIMARILY LATE
TONIGHT INTO EARLY SATURDAY MORNING. WINDS WILL BE TO SLOW TO
DIMINISH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 280302
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EST FRI NOV 27 2009

...STRONG WINDS THROUGH SATURDAY...

.AN INTENSE STORM OVER THE GULF OF MAINE WILL PRODUCE STRONG
WEST TO NORTHWEST WINDS INTO SATURDAY.

CTZ005>012-NJZ002>006-011-NYZ067>081-281115-
/O.CON.KOKX.WI.Y.0026.000000T0000Z-091128T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1002 PM EST FRI NOV 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. 

STRONG WEST TO NORTHWEST WILL REACH SUSTAINED SPEEDS OF 20 TO 30
MPH WITH GUSTS 45 TO 50 MPH...PRIMARILY LATE TONIGHT INTO EARLY
SATURDAY MORNING. THE HIGHEST WINDS WILL LIKELY OCCUR IN AND NEAR
NEW YORK CITY...COASTAL SECTIONS...AND THE HIGHER INLAND
ELEVATIONS. WINDS WILL BE TO SLOW TO DIMINISH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 280935
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
435 AM EST SAT NOV 28 2009

...STRONG WINDS TODAY...

.AN INTENSE STORM NEAR THE CANADIAN MARITIMES WILL PRODUCE STRONG
WEST TO NORTHWEST WINDS TODAY.

CTZ005>012-NJZ002>006-011-NYZ067>081-281745-
/O.EXT.KOKX.WI.Y.0026.000000T0000Z-091128T2100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
435 AM EST SAT NOV 28 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

STRONG WEST TO NORTHWEST WILL REACH SUSTAINED SPEEDS OF 20 TO
30 MPH WITH GUSTS 45 TO 50 MPH...THROUGH MUCH OF THE AFTERNOON.
THE HIGHEST WINDS WILL LIKELY OCCUR IN AND NEAR NEW YORK
CITY...COASTAL SECTIONS...AND THE HIGHER INLAND ELEVATIONS. WINDS
WILL GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 282033
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EST SAT NOV 28 2009

...DIMINISHING WINDS THIS EVENING...

.WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS LOW PRESSURE OVER
THE CANADIAN MARITIMES CONTINUES TO TRACK AWAY FROM THE REGION.

CTZ005>012-NJZ002>006-011-NYZ067>081-282145-
/O.CAN.KOKX.WI.Y.0026.000000T0000Z-091128T2100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
333 PM EST SAT NOV 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA. THE WIND ADVISORY
HAS THEREFORE BEEN CANCELLED.

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 27, 1:45 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Nov 27, 1:45 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
145 AM EST FRI NOV 27 2009

.SYNOPSIS...
LOW PRESSURE WELL OFF THE NEW JERSEY COAST EARLY THIS MORNING WILL
DEEPEN AND MOVE TO THE GULF OF MAINE BY TONIGHT. THE LOW WILL
CONTINUE TO MOVE SLOWLY NORTH INTO SATURDAY AS HIGH PRESSURE
BUILDS OVER THE SOUTHEAST. THE HIGH WILL MOVE OFF THE COAST ON
SUNDAY...FOLLOWED BY AN APPROACHING COLD FRONT SUNDAY NIGHT AND
MONDAY. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY AND
WEDNESDAY. ANOTHER STORM WILL MOVE INTO THE MID ATLANTIC REGION ON
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE OFFSHORE LOW WILL MOVE TO EAST OF MONTAUK POINT BY MORNING.
LOOKING AT CURRENT RADAR AND 18Z MODEL GUIDANCE...IT APPEARS
THAT MID LEVEL FRONTOGENETIC FORCING NW OF THE OFFSHORE LOW WILL
STRENGTHEN OVER THE AREA...SO SHOWERS ALREADY MAINLY OVER THE
OCEAN WATERS SHOULD BECOME MORE WIDESPREAD ACROSS LONG ISLAND AND
SOUTHERN CT. THIS MAY ALSO SLOW EASTWARD PROGRESS OF COLD FRONT
AND ASSOCIATED BAND OF SHOWERS MOVING ACROSS CENTRAL PA...SO HAVE
CUT BACK POP TO CHANCE FROM NYC WEST. PATCHY RADIATION FOG IN
CLEAR SLOT BETWEEN THE OFFSHORE LOW AND THE COLD FRONT ATTM
ALLOWED TEMPS TO DROP INTO THE 30S AND CLOSE TO DEWPOINTS MAINLY
IN ORANGE COUNTY...SO PATCHY VALLEY FOG SHOULD CONTINUE THERE
UNTIL SKIES CLOUD OVER AFTER MIDNIGHT.

THERE WILL BE SOME ELEVATED INSTABILITY DEVELOPING ACROSS THE
EASTERN HALF OF THE AREA AS THE LOW TRACKS NORTH LATE TONIGHT...
AND AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THERE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
WITH UPPER LOW OVER THE AREA FRIDAY SHOWERS CONTINUE DURING THE
DAY...AND AS SURFACE LOW CONTINUES TO RAPIDLY DEEPEN WESTERLY
WINDS WILL INCREASE...AND GUSTS DEVELOP WITH DAYTIME MIXING.
SHOWERS END FRIDAY NIGHT WITH THE UPPER LOW AND SURFACE MOVING
EAST. COLD ADVECTION SETS UP AND GUSTY WINDS CONTINUE.
PRECIPITATION WILL END BEFORE ENOUGH COLD AIR GETS INTO THE REGION
FOR WIDESPREAD SNOW. MAY SEE SOME WET FLAKES MIXED IN ACROSS
HIGHER ELEVATIONS OF ORANGE COUNTY.

SATURDAY WINDS REMAIN STRONG WITH SUSTAINED WINDS AROUND 20 KT AND
GUSTS ABOUT 30...UNDER ADVISORY LEVELS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AN ACTIVE WEATHER PATTERN IS SHAPING UP FOR NEXT WEEK...BUT BEFORE
THEN A BROAD UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE COUNTRY
WILL PROVIDE A DRY START FOR SAT NIGHT INTO SUN WITH TEMPERATURES
SLIGHTLY ABOVE SEASONABLE LEVELS.

A FAST FLOW IN THE NORTHERN BRANCH OF THE POLAR JET THEN DEVELOPS
EARLY NEXT WITH A SERIES OF AMPLIFYING PAC SHORT WAVES TRACKING FROM
WEST TO EAST ALONG THE US/CANADIAN BORDER. MODELS ARE IN FAIRLY GOOD
AGREEMENT WITH ACKNOWLEDGING THESE FEATURES...HOWEVER...THE
INTERACTION WITH A SOUTHERN BRANCH CLOSED LOW POSES PROBLEMS WITH A
STORM SYSTEM FOR THE MIDDLE OF NEXT WEEK. GLOBAL MODEL CONSENSUS IS
FOR THIS SYSTEM TO WRAP UP INTO A STRONG DOUBLE-BARRELED LOW
PRESSURE SYSTEM...WITH THE PRIMARY LOW BEING WEST OF THE
APPALACHIANS TRACKING NE WED NIGHT INTO THU. THE 12Z GFS ON THE
OTHER HAND IS MORE PROGRESSIVE WITH THE NORTHERN BRANCH CLOSED
LOW...RESULTING IN THE COASTAL LOW BEING THE PRIMARY AND
CONSIDERABLY DEEPER THAN THE MODEL ENSEMBLE.  BASED ON THIS
SCENARIO...THE GFS LOOKS TO BE TOO DEEP WITHOUT THE TWO STREAMS
PHASING AS IT PRODUCES A 979 MB LOW EAST OF CAPE COD THU AFT. FOR
NOW...THIS SOLUTION HAS BEEN BEEN DISCOUNTED WITH THE STRONGER
INTERIOR LOW PREFERRED.

THUS...AFTER DRY WEATHER TO END THIS WEEKEND...A FRONTAL SYSTEM
MOVES ACROSS THE AREA MON EVE...WITH WARM ADVECTION AND POST FRONTAL
RAINS MON AFT INTO TUE MORNING. HIGH PRESSURE THEN RETURNS TUE-WED
WITH SEASONABLE TEMPS. RAINS RETURN WED NIGHT INTO THU WITH THE
AFOREMENTIONED INLAND LOW. BASED ON THE DISCUSSED TRACK AND LACK OF
A POLAR HIGH TO THE NORTH...KEPT ALL PCPN IN THE FORM OF RAIN.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
LOW PRES WELL EAST OF THE NJ COAST EARLY THIS MORNING WILL TRACK
NORTH INTO THE GULF OF MAINE BY TONIGHT. MEANWHILE...A COLD FRONT
SLOWLY APPROACHES FROM PA.

CONDS SHOULD GENERALLY HOLD IN THE MVFR RANGE...BUT THERE COULD BE
POCKETS OF IFR...ESPECIALLY EAST. RAIN E OF NYC ALSO CAUSING CIGS
TO BOUNCE UP AND DOWN BETWEEN IFR AND MVFR. WESTERN EDGE OF PRECIP
ALREADY INTO NASSAU COUNTY...SO ONSET TIMING AT NYC TERMS MAY BE
MORE ALONG THE LINES OF 07Z-08Z. EXPECT CIGS TO BOUNCE UP AND
DOWN HERE AS WELL...BUT WITHIN THE MVFR RANGE (ABOVE AND BELOW 2K
FT). LOW CHC OF LOW VFR CONDS AT TIMES THROUGH 15Z.

WINDS AT NYC TERMS MAY TAKE AN HOUR OR TWO LATER THAN FORECAST TO
BE LEFT OF 310. WINDS BETWEEN 06Z AND 12Z TONIGHT ARE EXPECTED TO
BE 20-30G40-45KT...BUT WILL ADDRESS THIS FURTHER IN THE 12Z TAF
PACKAGE.

OUTLOOK 06Z SATURDAY THROUGH TUESDAY...
FRI NIGHT-SAT NIGHT...VFR. STRONG GUSTY W/NW WINDS.
SUN...VFR. DIMINISHING WINDS.
SUN NIGHT-MON NIGHT...SUB-VFR POSSIBLE.
TUE...VFR.

&&

.MARINE...
AS A COASTAL LOW WELL EAST OF THE NJ COAST DEEPENS AND TRACKS TO
THE NORTH...OCEAN SEAS WILL BUILD TO SMALL CRAFT...MAINLY IN A SE
SWELL. WINDS AND GUSTS WILL ALSO INCREASE TO SMALL CRAFT LEVELS.
AS THE LOW CONTINUES TO DEEPEN AND MOVE TOWARDS THE GULF OF MAINE
LATER TODAY...WINDS AND GUSTS ARE EXPECTED TO INCREASE WITH GUSTS
REACHING GALE FORCE ON ALL THE WATERS BY AFTERNOON. THE LOW
TRACKS SLOWLY NORTH INTO SOUTHEASTERN CANADA TONIGHT AND SATURDAY.
GALE FORCE GUSTS WILL CONTINUE ON ALL THE WATERS INTO SATURDAY.
WINDS MAY START TO DIMINISH SATURDAY AFTERNOON AS THE LOW MOVE OUT
AND HIGH PRESSURE STARTS TO BUILD INTO THE WATERS.

SHOWERS WILL SPREAD INTO THE AREA TONIGHT...AND WITH SOME ELEVATED
INSTABILITY AN ISOLATED THUNDERSTORM WILL BE POSSIBLE LATE.
OTHERWISE SHOWERS WILL BE WIDESPREAD TONIGHT INTO FRIDAY...THEN
TAPER OFF FRIDAY NIGHT AS THE LOW TRACK INTO CANADA.

WINDS AND SEAS CONTINUE TO SUBSIDE ON THE BACKSIDE OF LOW PRES OVER
THE CANADIAN MARITIMES SAT NIGHT INTO SUN. SEAS MAY LINGER AROUND 5
FT THROUGH SUN AFT IN THE WESTERLY FLOW...BUT OTHERWISE CONDITIONS
WILL BE BELOW SCA CRITERIA.

A COLD FRONT THEN PUSHES THROUGH MON NIGHT WITH SEVERAL DAYS OF NW
FLOW TO FOLLOW. MARGINAL POST-FRONTAL SCA WIND GUSTS POSSIBLE MON
NIGHT INTO THE FIRST HALF OF TUE.

&&

.HYDROLOGY...
RAINFALL FROM TONIGHT THROUGH FRIDAY NIGHT WILL RANGE FROM LESS
THAN 1/10 INCH WEST OF NYC...TO 1/2 TO 3/4 INCH OVER EASTERN LONG
ISLAND/CT. NO SIGNIFICANT HYDROLOGIC IMPACT IS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
STRONG WEST WINDS WILL LIKELY BRING TIDAL DEPARTURES OF 2 TO 3 FT
BELOW NORMAL FRIDAY NIGHT AND SATURDAY. THIS WILL LIKELY CAUSE
BLOWOUT TIDES AT NEAR SHORE LOCATIONS...AND A LOW WATER ADVISORY
MAY BE NEEDED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO 6 AM EST SATURDAY FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ350-353-355.

&&
Hazardous weather outlook, Nov 26, 3:35 PM EST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EST THU NOV 26 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-271100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
335 PM EST THU NOV 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-271100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EST THU NOV 26 2009

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 26, 10:14 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1014 PM EST THU NOV 26 2009

NYZ067-270615-
ORANGE-
1014 PM EST THU NOV 26 2009

...LOCALLY DENSE VALLEY FOG IN ORANGE COUNTY...

MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO
DROP INTO THE UPPER 30S IN MUCH OF ORANGE COUNTY...WITH THE
FORMATION OF LOCALLY DENSE FOG. THE FOG SHOULD START TO THIN OUT
AFTER MIDNIGHT AS CLOUDS MOVE IN FROM THE WEST. IN THE MEANTIME...
ANYONE OUT DRIVING THIS THANKSGIVING NIGHT SHOULD DRIVE WITH EXTRA
CAUTION...BE ALERT FOR SUDDEN REDUCTIONS IN VISIBILITY...USE LOW
BEAM HEADLIGHTS AND ALLOW FOR EXTRA BRAKING DISTANCE.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:13 PM ESTLow Water AdvisoryOKX24 hr

Nearby

Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Wind Advisories in New Jersey, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.